Alert archive / California / Wind Advisories in 2007
Wind Advisory 79, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Feb 14, 2007, 2:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2007, 2:00 AM PST (10:00 UTC)
- Expired
- Feb 14, 2007, 7:57 AM PST
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 141000 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 200 AM PST WED FEB 14 2007 ...OFFSHORE FLOW DEVELOPING... .OFFSHORE FLOW BEHIND AN EXITING STORM SYSTEM WILL CONTINUE TO DEVELOP AS HIGH PRESSURE BUILDS OVER THE AREA. A TIGHTENING THERMAL AND PRESSURE GRADIENT HAS PRODUCED STRONG WINDS OVER THE SANTA BARBARA COUNTY SOUTH COAST AND MOUNTAINS THIS MORNING. CAZ039-052-141600- /O.NEW.KLOX.WI.Y.0079.070214T1000Z-070214T1700Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 200 AM PST WED FEB 14 2007 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE SANTA BARBARA COUNTY SOUTH COAST AND MOUNTAINS. THIS ADVISORY IS IN EFFECT UNTIL 9 AM PST THIS MORNING. NORTH TO NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 60 MPH HAVE DEVELOPED ALONG THE COASTAL SLOPES AND FOOTHILLS OF SANTA BARBARA COUNTY THIS MORNING. STRONG OFFSHORE WINDS WILL CONTINUE THROUGH MID-MORNING WHEN THE THERMAL AND PRESSURE GRADIENTS ARE EXPECTED RELAX. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HALL
1 follow-up statement
000 WWUS76 KLOX 141557 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 757 AM PST WED FEB 14 2007 ...WIND ADVISORY CANCELED FOR SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST... . ALTHOUGH THERE WILL BE LOCAL GUSTY OFFSHORE WINDS ACROSS PORTIONS OF THE SANTA BARBARA COUNTY MOUNTAINS AND BELOW SOME PASSES AND CANYONS OF THE SANTA BARBARA SOUTH COAST THIS MORNING...WINDS SHOULD STAY BELOW WIND ADVISORY LEVELS FOR THE REMAINDER OF THE MORNING. ANOTHER ROUND OF GUSTY WINDS COULD DEVELOP ONCE AGAIN THIS EVENING ACROSS THE SAME AREA. CAZ039-052-141700- /O.CAN.KLOX.WI.Y.0079.000000T0000Z-070214T1700Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 757 AM PST WED FEB 14 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELED THE WIND ADVISORY. WIND ADVISORY HAS BEEN CANCELED FOR THE MOUNTAINS OF SANTA BARBARA AND THE SANTA BARBARA SOUTH COAST THIS MORNING. $$ KAPLAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 13, 8:35 PM PST, 5 hours 25 minutes earlier.
Area forecast discussion, Feb 13, 8:35 PM PST, 5 hours 25 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 835 PM PST TUE FEB 13 2007 .SHORT TERM (TODAY-FRI)... INTERESTING AFTERNOON AS ISOLATED THUNDERSTORMS FORMED ACROSS SOME PORTIONS OF THE FORECAST AREA. AS AN EARLIER TROF AXIS MOVED TO THE EAST OF THE FORECAST AREA TODAY...A FAIRLY STRONG VORT MAX WRAPPED AROUND THE UPPER LOW AND MOVED ACROSS THE SOUTHLAND HELPING TO DESTABILIZE THE ATMOSPHERE WITH SOME HEATING AT THE SURFACE. A FEW ISOLATED TSTMS DEVELOPED NEAR 4 PM THIS AFTERNOON NEAR FILMORE AND LAKE PIRU...AS WELL AS A CELL THAT QUICKLY DEVELOPED AND PULSED DOWN NEAR BEVERLY HILLS TO DOWNTOWN LOS ANGELES. ANOTHER BAND OF CELLS KEPT FIRING UP NEAR THE SAN BERNARDINO/LA COUNTY LINE IN THE SAN GABRIEL RANGE AND ADJACENT SAN GABRIEL VALLEY. CLAREMONT RECEIVED OVER ONE THIRD OF AN INCH. MOST OTHER OTHER AREAS RECEIVED LESS THAN A TENTH OF AN INCH. A SPOTTER SAID THERE WAS FREQUENT LIGHTNING ACROSS THE EASTERN SAN GABRIEL VALLEY AS WELL. AS OF NOW...MOST OF THE CONVECTIVE ACTIVITY HAS MOVED INTO SAN BERDO AND RIVERSIDE COUNTIES THIS EVENING. ALTHOUGH SHOWERS SHOULD DISSIPATE OVERNIGHT...THERE IS ANOTHER VORT MAX POISED TO MOVE DOWN THE CENTRAL COAST LATER TONIGHT. AS IT MOVES OVER THE COASTAL WATERS COLD AIR ALOFT COULD KICK OFF A FEW MORE ISOLATED SHOWERS OR A POSSIBLE THUNDERSTORM. BEST CHANCES WOULD BE ACROSS THE COASTAL WATERS S OF POINT CONCEPTION. BASED ON LIFTED INDEX LOWERING TO -4 ALONG THE SAN PEDRO CHANNEL BY 06Z TONIGHT. BEST LI VALUES REMAIN OFFSHORE WITH VORT LOBE. BUT WENT AHEAD AND ADDED 20 PERCENT TO THE ENTIRE CWA OVERNIGHT JUST TO BE SAFE. IT IS NOT OUT OF THE REALM TO SEE NOCTURNAL THUNDERSTORMS DEVELOP OVERNIGHT...ESPECIALLY OVER THE COASTAL WATERS. NORTHERN SLOPES OF LA/VTU MOUNTAINS WILL CONTINUE TO HAVE SNOW FLURRIES OVERNIGHT WITH SOME ACCUMULATIONS TO NEAR 2 INCHES 5000 FT OR HIGHER. GUSTY NORTHERLY WINDS WILL CONTINUE ACROSS THE LA/VTU MOUNTAINS OVERNIGHT AS WELL. STRONGEST ACROSS THE I-5 CORRIDOR. SUSTAINED WINDS SHOULD STAY JUST BELOW WIND ADVISORY LEVELS WITH SOME LOCAL GUSTS NEAR 50 MPH. ...FROM PREVIOUS DISCUSSION... OVERALL, THE AIRMASS WILL BE DRYING OUT WEDNESDAY WITH NORTHERLY FLOW INCREASING AND MOVING INTO THE LOWER ELEVATIONS. HIGHS WILL BE A FEW DEGREES WARMER ON WED, THEN SEVERAL DEGREES WARMER THU AND AGAIN FRI WITH VALLEY AND EVEN SOME COASTAL HIGHS GETTING INTO THE 80S. IT WILL GET BREEZY BELOW PASSES AND CANYONS, HOWEVER AT THIS TIME THIS DOESNT APPEAR TO BE AN ADVISORY LEVEL WIND EVENT. .LONG TERM (SAT-TUE)...STILL SOME LINGERING OFFSHORE FLOW ON SAT, THOUGH ONSHORE TRENDS WILL BRING COOLER WEATHER TO AT LEAST THE COAST AND VALLEYS. ASIDE FROM THAT, CONFIDENCE REALLY DROPS OFF THROUGH THE PERIOD. MODELS SEEM TO AGREE THAT A CUTOFF LOW WILL SPIN OFF A TROF APPROACHING THE WEST COAST EARLY NEXT WEEK. WHERE AND WHEN THAT WILL HAPPEN IS A MATTER OF MUCH DISAGREEMENT. GFS ENSEMBLES ARE ALL OVER THE PLACE, AND UNFORTUNATELY WITH A SYSTEM LIKE THIS EVEN AN ERROR OF 100 MILES COULD MEAN THE DIFFERENCE BETWEEN RAIN AND SUNNY SKIES. THIS HAS BEEN AN ALL TOO FAMILIAR PATTERN ALL SEASON AND WE ARE FACED WITH IT ONCE AGAIN. THE OPERATIONAL GFS KEEPS THE UPPER LOW WELL OFF THE COAST MONDAY, YET SOMEHOW PUSHES A PRETTY AGGRESSIVE FRONT THROUGH WITH SUBSTANTIAL MOISTURE AND UVV. THIS DOES NOT SEEM LIKELY GIVEN THE POSITION OF THE LOW. EVEN 12Z TUESDAY THE MAIN LOW CENTER IS STILL A GOOD 500 MILES SOUTHWEST OF LAX. HOWEVER, THE ECMWF IS MUCH FASTER, PUTTING THE LOW NEAR PT CONCEPTION MONDAY AFTERNOON. CONFIDENCE IS GROWING THAT SUNDAY WILL BE DRY GIVEN THE TWO MODEL RUNS TODAY, BUT CHANCES ARE NOT ZERO YET SO WILL LEAVE LOW POPS THERE. AS FOR MONDAY AND TUESDAY ITS JUST TOO HARD TO CALL AT THIS POINT. 30 PERCENT POPS IS ABOUT ALL WE CAN DO FOR NOW AND HOPEFULLY WELL GET BETTER ADVANCE NOTICE ON THIS STORM THAN WE HAVE WITH EARLIER EVENTS. IT SEEMS LIKELY THAT WELL GET SOME PRECIP OUT OF THIS EARLY NEXT WEEK, BUT PINNING OUR HAT ON ANY ONE 12 HOUR PERIOD IS JUST TOO HARD TO CALL. && .AVIATION... ISOLATED SHOWERS OVERNIGHT WITH MVFR CIGS OTHERWISE VFR ALL TAFS WITH SOME LOCAL GUSTY WINDS THROUGH AND BELOW MOUNTAIN PASSES THIS EVENING. SOME UDDF AND LLWS NEAR KSBA AS WELL. KLAX WILL EXPERIENCE GUSTY NW WINDS 15 TO 20 KT THIS EVENING...THEN WILL WEAKEN AND BECOME VARIABLE BY 9Z TONIGHT. NORTH TO NORTHEAST WINDS TO 8 KT WILL AFFECT KLAX BY 15Z THROUGH 20Z..THEN SEABREEZE WILL KICK IN BY 21Z WITH GUSTS TO 14 KT IN THE AFTERNOON AND EVENING HOURS. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && PUBLIC...KAPLAN/WOFFORD AVIATION...KAPLAN
Hazardous weather outlook, Feb 13, 10:34 PM PST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...AMENDMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1034 PM PST TUE FEB 13 2007 CAZ034>041-044>047-051>054-059-087-088-141400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 600 AM PST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY SOME ISOLATED SHOWERS AND A THUNDERSTORM COULD DEVELOP OVERNIGHT...ESPECIALLY OVER THE COASTAL WATERS AND COASTAL AND VALLEYS OF LOS ANGELES AND VENTURA COUNTY. WHAT STORMS THAT DO DEVELOP...WILL BE SHORT LIVED. SOME STORMS COULD CONTAIN OCCASIONAL LIGHTNING...SMALL HAIL AND GUSTY WINDS TO 30 MPH NEAR STORMS. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KAPLAN
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.